I’ve lost three months of my life recently to Pristiq. Pristiq is an antidepressant that I started and from the very beginning I felt it was wrong. I lost interest in reading and writing. I lost interest in weight training and sex.  I lost three months. I knew I wanted off the drug but every web site I visited talked about listed testimonials of people who various reasons (lost insurance leading the way) have had to go cold turkey of the drug. People complain of Massive headaches and nausea and light-headedness. All of which I have experienced to one degree or another. None to an extreme or uncomfortable level.

This past week when I went to refill my prescription, I lost the new bottle. Faced with going out of pocket or cold turkey I figured I would try going, over Christmas, cold turkey without my Pristiq (I am still on Abilify). As I say So far the only thing I have noticed is last night I read 4 chapters in a new book. The Last Werewolf. While on Pristiq I was unable to read an entire page from that book. I am now driven to get back into the gym and last night took a long walk with the dogs and Ed after dinner instead of napping. I am relived to be back in sorts to a large degree. I still won’t watch the hallmark channel yet. Why ask for depression or tears. I do, for the first time in months feel in control. Something I have not felt in months.

Is that the goal of the mental health professionals, to give people socially acceptable ways of feeling numb? I thought it was to develop the tools to maintain control. I’ll keep my therapist but I am dropping my pill pusher psychologist. I want to develop my own tools for handling my life and life experiences. I don’t want to feel dead.

Comments
  1. Brion says:

    Wow! I wondered where you had gone! I hope things get better now that you have stopped that med. Makes my reaction to simvastatin (muscle cramps, sore joints, lethargy, headaches)pale in comparison! Look forward to more postings.

  2. David Alford says:

    Good morning. Got your e-mail. Good to hear from you has been a while. Wishing you good luck. Getting that right mix of therapy and if needed drug intervention. Its a cold  and cloudy day here in Slidell, Louisiana. Have a good one. David Alford

  3. seekingmyhappy says:

    Pristiq was suppose to be my wonder drug but after only a couple days on it, I ended up with the fire department at my house, and a big package of letters in file my from Pfizer. I couldn’t see what it said but I know they were trying to obtain information about me, which leads me to believe that there is something seriously wrong with this medicine. I think that it could be fine for somebody but not me. What I found interesting is that it isn’t very easy for people to dose up to and maybe it was too strong.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s